MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8412H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Photograph has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent laparoscopic procedure on (b)(6) 2019 and suture was used.The suture began to fray as the surgeon was using it.A like device was used to complete the procedure without issue.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: the actual device was received: an empty labeled winding former and a needle-suture in three of product code 8412, lot mmb983 were returned for analysis.During the visual inspection of the sample (needle/suture piece), the swage and attachment area were observed to be as expected; however, marks were noted on the body needle, and the end of the suture was observed cut appears to be by use of a surgical instrument.The other sections of the suture were examined, a knot on a suture piece and damaged on the body suture piece were found.Also, the ends of the suture pieces were cut.According to the sample condition it was suggest an improper handling of the sample.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.Representative samples were received: an opened box with twenty two unopened samples of product code 8412, lot mmb983 were returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of the eight needles were as expected.The sutures were dispensed without problems and test tactile was performed on sutures and no defects, damage or fraying suture along of the strand were noted.Per the condition of the representative samples, no performance fraying suture intra-op was found.Photo analysis: only a picture of the sample was received for analysis.Upon visual inspection of the picture, a fraying suture could be observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this batch.  a manufacturing record review was performed for the finished device batch mmb983-8412h and no non-conformances were identified.

Brand Name
PROLENE SUTURE 30"(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8574743
Report Number2210968-2019-80965
Device Sequence Number2091586
Product Code GAW
UDI-Device Identifier10705031015265
UDI-Public10705031015265
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number8412H
Device Lot NumberMMB983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/11/2019
Patient Sequence Number1